MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PAEDI-SHUNTASSISTANT 10; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PAEDI-SHUNTASSISTANT 10; HYDROCEPHALUS MANAGEMENT
Model Number FV288T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 10/24/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported that a shuntassistant (part # fv288t) was implanted during a procedure performed on (b)(6) 2022.According to the complainant, the valve in combination with a progav 2.0 was believed to be operating in overdrainage.The patient underwent a revision procedure.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 17 years, height: 153 centimeters (cm), weight: 57 kilograms (kg), gender: female.Same event as medwatch#3004721439-2022-00435 and 3004721439-2022-00436.
 
Additional Manufacturer Narrative
Visual inspection: in the first step of our investigation, we performed a visual inspection of the product.We have checked for possible damage, deformation of the housing, deposits or other abnormalities.The following observations were made during the visual inspection: deposits.Permeability test: the permeability test was performed at a hydrostatic pressure difference of the pressure setting of the paedisa upon receipt plus 30 cmh2o in the horizontal direction of flow.The test showed that the paedisa is permeable.Computer control test: to check the flow rate of the valve, the valve was tested on a miethke computer controlled testing apparatus and passed the standard test.The flow of the test liquid was reduced step by step from 60 ml/h to 5 ml/h (in accordance with iso 7197).Distilled water was used as the test-liquid.The resulting pressure was measured.The paedisa was tested according to standard procedure in the vertical position.The results indicated that at a reference flow of 20 ml/h in the horizontal position, the paedisa had a pressure of 2.71 cmh2o.This is not within the specified tolerance of 10 cmh2o -2/+4 cmh2o.According to our results, we can detect an accelerated outflow.Internal inspection of product: in order to verify whether the investigated valve was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, the valve is finally opened with a special tool.After dismantling of the valve, deposits were found inside.For more detailed visibility, the proteins/deposits in paedisa were coloured by using a colouring solution.[colouring solution consisting of coomassi brilliant blue r mixed with 0.6% ethanol and distilled water].Results: based on our investigation results, we have determined that there was an accelerated outflow in the valve at the time of our investigation.Detected deposits were the cause of the accelerated outflow endogenous substances in the csf can temporarily impair the function of the valve and is described as concomitant symptoms in hydrocephalus therapy.We can exclude a defect at the time of release.The valve system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.Further actions from our point of view, no further regulatory actions are required.

Brand Name
PAEDI-SHUNTASSISTANT 10
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key16258210
Report Number3004721439-2022-00437
Device Sequence Number15145273
Product Code JXG
UDI-Device Identifier04041906113001
UDI-Public4041906113001
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K011030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV288T
Device Catalogue NumberFV288T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2022
Supplement Date Received by Manufacturer01/31/2023
Initial Report FDA Received Date01/27/2023
Supplement Report FDA Received Date02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age17 YR
Patient SexFemale
Patient Weight57 KG